Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 83, NWS Bismarck, ND

July 6, 2000Wells County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 6, 2000, 2:43 PM CDT for Wells County, North Dakota. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 6, 2000, 2:43 PM CDT (19:43 UTC)
Expired
Jul 6, 2000, 3:30 PM CDT
In force
47 min
Issued by
NWS Bismarck, ND
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Wells County, ND

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 7.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2000-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2000-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1565 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-81 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

630 
WUUS53 KBIS 061945
SVRBIS
NDC103-062030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
243 PM CDT THU JUL 6 2000

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WELLS COUNTY IN SOUTH CENTRAL NORTH DAKOTA

* UNTIL 330 PM CDT

* AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES NORTHWEST OF BOWDON...OR ABOUT 68 MILES
  NORTHEAST OF BISMARCK...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BOWDON...FESSENDEN AT 250 PM CDT
  HEATON AT 305 PM CDT
  CATHAY AT 315 PM CDT
  SYKESTON...EMRICK AT 320 PM CDT

LARGE HAIL UP TO ONE INCH DIAMETER IS POSSIBLE WITH THIS SEVERE 
THUNDERSTORM. FLOODING OF LOW LYING AREAS IS POSSIBLE WITH VERY 
HEAVY RAIN. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A 
GARAGE AND MOVE TO A SUBSTANTIAL SHELTER.

LAT...LON 4778 9984 4751 9995 4734 9929 4770 9929

.END
43

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 9:55 AM CDT, 4 hours 48 minutes earlier.

Area forecast discussion, Jul 6, 9:55 AM CDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
955 AM CDT THU JUL 06 2000

TSTM NR KISN AT 15Z WL CONTINUE TO MOVE ENE TO NORTH OF KMOT BY
MID AFTN. VSBL SATL LOOP SHOWED A LINE MID LVL ACCAS FROM
KMLS-KMOT WITH THE STORM REMAINING NORTH OF LINE. KBIS 88D SHOWED
DEEP SE FLOW FEEDING STORM BUT ATMOS IS ONLY MARGINALLY UNSTABLE
ACCORDING TO MSAS. DO NOT EXPECT ANY SVR WX UNTIL THE FIREWORKS
REALLY BEGIN TONIGHT (REFERENCE SPC DAY 1 OUTLOOK). WL ADD MENTION
OF SVR STORMS TO FCST TGT. OTHERWISE...NO MAJOR CHANGES TO GOING
FORECAST.

.BIS...NONE.
NOAH

In the hours before

Local storm report, Jul 6, 10:54 AM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1054 AM CDT THU JUL 06 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0101 AM    16 SW RHAME               ND   1.75 INCH HAIL
07/06/00   BOWMAN                         REPORTED BY EMERGENCY
                                          MANAGEMENT. SEVERAL
                                          FARM HOUSES WITH DAMAGE
                                          TO SIDING AND BROKEN
                                          WINDOWS.

0101 AM    16 SW RHAME               ND   60 MPH TSTM GUST
07/06/00   BOWMAN                         REPORTED BY EMERGENCY
                                          MANAGEMENT.

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 9:24 PM CDTSevere Thunderstorm WarningBISBowman66 min
Jul 5, 10:27 PM CDTSevere Thunderstorm WarningBISBowman63 min
Jul 6, 12:39 AM CDTSevere Thunderstorm WarningBISBowman51 min
Jul 6, 12:47 PM CDTSevere Thunderstorm WarningBISMcLean, Sheridan43 min
Jul 6, 4:40 PM CDTSevere Thunderstorm WarningBISBowman50 min
Jul 6, 5:28 PM CDTSevere Thunderstorm WarningBISBowman, Slope47 min
Jul 6, 6:47 PM CDTSevere Thunderstorm WarningBISMcKenzie63 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.